# SDR QMLA2024092320122

- Difficulty date: September 21, 2024
- Submitted: September 23, 2024
- Operation: Air carrier
- Aircraft: N142AH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9866
- Aircraft time: 1,740 hours, 5,057 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 1,740 hours, 3,444 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

TOWARDS THE END OF A PATIENT TRANSPORT LEG - ABOUT 2 MINUTES OUT FROM LANDING AT ROOFTOP HOSPITAL HELIPAD.  EXPERIENCED MASTER CAUTION LIGHT IN CONJUNCTION WITH MULTIPLE CAUTION LIGHTS ON THE NUMBER 2 ENGINE SIDE AND CENTER LANE OF CAD. COINCIDENTLY WITH THESE ENUNCIATIONS I AND MY MEDICAL CREW STATED THAT WE SMELLED SMOKE. WERE ABOUT 3 MILES FROM OUR INTENDED LANDING PAD AND ABOUT 2.5 MILES SOUTH OF ALBANY INTERNATIONAL AIRPORT (KALB).  BEGAN TO SLOW AND ESTABLISH OEI FLIGHT CONDITIONS AND TURN TOWARDS THE AIRPORT. I DID NOT SEE A FIRE INDICATION, AND WAS FOCUSED ON THE LOSS OF MY NUMBER 2 N2 AND ROTOR INDICATION ON THE TRIPLE TACH. AT THIS TIME I DETERMINED THE NR 2 ENGINE WAS FAILED. AT THIS POINT, I VERY CAUTIOUSLY LOCATED MY ENGINE 2 THROTTLE AND PROCEEDED TO SLOWLY ROLL IT OFF TO SECURE IT. WHILE DOING THIS I REMAINED FOCUSED ON THE NUMBER 1 ENGINE TO MAKE SURE I WAS SECURING THE CORRECT ENGINE. WHILE CONTINUING TO SLOW AND FLY TOWARDS THE AIRPORT I ATTEMPTED TO DECLARE EMERGENCY ON THE APPROACH FREQUENCY THAT I WAS ON WITH THE NUMBER 2 RADIO. AT THIS POINT I DISCOVERED I HAD NO ELECTRICAL POWER TO THAT RADIO AND TRANSPONDER; POWER WAS STILL SUPPLIED TO THE NUMBER 1 RADIO WHICH I TUNED TO THAT FREQUENCY AND ATTEMPTED TO CALL ON THAT RADIO. THIS TRANSMISSION WAS UNSUCCESSFUL BECAUSE I NOTICED THERE WAS NO POWER TO THE RADIO CONTROL HEADS. COULD HEAR ATC ATTEMPT TO CONTACT ME ASKING ME TO IDENT WHICH I TRIED AND COULD NOT ACCOMPLISH DUE TO THERE BEING NO POWER TO TRANSPONDER. I THEN ASKED THE MEDICAL CREW IF ANY OF THEM COULD COMMUNICATE WITH ATC. THE MEDIC STATED HE HAD POWER ON HIS CONTROL HEAD, I ASKED HIM TO RELAY OUR EMERGENCY TO ATC WHICH HE WAS ABLE TO DO. I COULD HEAR ATC CLEAR US FOR ANY AND ALL RUNWAYS. AS I CONTINUED WITH THE SHALLOW SINGLE ENGINE APPROACH (STILL 1.5 MINUTES OUT) I ACTIVATED THE NR 2 ENGINE EMERGENCY CUTOFF, WHICH ENUNCIATED ACTIVE. I THEN COMPLETED THE RUN ON LANDING ON RUNWAY 01 WITHOUT FURTHER INCIDENT. AFTER LANDING, COMPLETED SHUTDOWN OF ALL REMAINING SYSTEMS PER THE CHECKLIST.
